Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 130, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2006, 3:22 PM CDT for Crenshaw County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 3:22 PM CDT (20:22 UTC)
- Expired
- May 25, 2006, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 252022 SVRMOB ALC041-252100- /O.NEW.KMOB.SV.W.0130.060525T2022Z-060525T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 322 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 400 PM CDT * AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HONORAVILLE...OR ABOUT 9 MILES NORTHWEST OF LUVERNE...AND MOVING NORTHEAST AT 5 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3182 8645 3176 8636 3190 8618 3199 8632 $$
2 follow-up statements
000 WWUS54 KMOB 252039 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 339 PM CDT THU MAY 25 2006 ALC041-252100- /O.CON.KMOB.SV.W.0130.000000T0000Z-060525T2100Z/ CRENSHAW AL- 339 PM CDT THU MAY 25 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR CENTRAL CRENSHAW COUNTY... AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUTLEDGE...OR ABOUT 7 MILES WEST OF LUVERNE...MOVING NORTHEAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATSBURG AND LIVE OAK. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3175 8644 3165 8641 3177 8620 3187 8628 $$
000 WWUS54 KMOB 252057 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 357 PM CDT THU MAY 25 2006 ALC041-252107- /O.EXP.KMOB.SV.W.0130.000000T0000Z-060525T2100Z/ CRENSHAW AL- 357 PM CDT THU MAY 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRENSHAW COUNTY WILL BE ALLOWED TO EXPIRE AT 400 PM CDT... LAT...LON 3175 8644 3165 8641 3177 8620 3187 8628 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:10 AM CDT, 11 hours 12 minutes earlier.
Area forecast discussion, May 25, 4:10 AM CDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 410 AM CDT THU MAY 25 2006 .SHORT TERM...LATEST SFC MAP SHOWS BROAD AREA OF HIGH PRES CONTINUES TO DOMINATE MUCH OF THE SE CONUS AND CENTRAL GULF COAST REGION INCLUDING MUCH OF THE GULF OF MEXICO. LATEST PROGGS BOTH THE RUC AND GFS DEPICT RIDGE AXIS TO BUILD OVER THE SE CONUS THROUGH EARLY NEXT WEEK. TO THE NE A WEAK FRONTAL BOUNDARY WAS STILL NOTED ACROSS N GA PROGGED TO DROP SWARD OVER THE EAST FL PANHANDLE OVER THE WEEKEND. THIS BOUNDARY WILL CONTINUE TO BE A FOCUS FOR MORE WIDESPREAD CONVECTION MOSTLY DURING THE AFTERNOON HOURS...POSSIBLY AFFECTING EASTERN SECTIONS OF THE CWFA THROUGH TONIGHT. WILL CONTINUE TO USE THE CURRENT MAVMOS GUIDANCE FOR TEMPS THROUGH TONIGHT. /32 && .LONG TERM...OVER THE WEEKEND RIDGE AXIS WILL BUILD EAST OF THE CWFA RESULTING IN A GRADUALLY INCREASE IN LOW LEVEL MOISTURE THROUGH EARLY NEXT WEEK. A WEAK FRONTAL BOUNDARY AS MENTION ABOVE WILL DRIFT EASTWARD OVER THE CWFA MONDAY THROUGH TUESDAY GIVING WAY TO BETTER RAIN CHANCES FROM EAST TO WEST ESPECIALLY DURING THE DAY ON TUES. OTHERWISE...MAIN CONCERN THROUGH EARLY NEXT WEEK WILL BE WARM TEMPS AND INCREASING HUMIDITIES. WILL CONTINUE TO USE CURRENT MEXMOS TEMPS THROUGH THE PD. /32 && .MARINE...SURFACE HIGH PRESSURE WILL REMAIN ACROSS THE NORTHERN GULF WATERS THROUGH THE WEEKEND. NO FRONTAL BOUNDARIES EXPECTED TO AFFECT THE FORECAST AREA THROUGH THE FORECAST PERIOD. WINDS GENERALLY WEST TO SOUTHWEST WITH SEAS 1 TO 2 FEET. ISOLATED TO SCATTERED...MAINLY AFTERNOON CONVECTION...GENERALLY NEAR THE COAST EACH AFTERNOON. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 90 69 90 69 / 10 10 20 10 PENSACOLA 87 71 87 71 / 20 10 20 10 DESTIN 86 73 86 73 / 10 20 20 10 EVERGREEN 92 67 92 66 / 10 20 20 10 WAYNESBORO 93 67 93 67 / 10 10 20 10 CAMDEN 94 68 93 66 / 10 20 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 6:00 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU MAY 25 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED.
In the hours before
Special weather statement, May 25, 2:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 258 PM CDT THU MAY 25 2006 ALZ056-252045- CONECUH- INCLUDING THE CITIES OF...EVERGREEN... 258 PM CDT THU MAY 25 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH COUNTY... AT 255 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHEAST OF LENOX...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BELLEVILLE...I65 AND US 84 AND EVERGREEN THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:13 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.